Alert archive / New Mexico / Flash Flood Warnings in 2024

Flash Flood Warning 252, NWS Albuquerque, NM

September 5, 2024Los Alamos County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Sep 5, 2024, 3:20 PM MDT for Los Alamos County, New Mexico. It was in force for 115 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2024, 3:20 PM MDT (21:20 UTC)
Expired
Sep 5, 2024, 5:15 PM MDT
In force
115 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Los Alamos County, NM

The radar

The Albuquerque radar (KABX), 90 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 4:00 PM MDTFLASH FLOODBandelier National Monu, NMDamage reported throughout Bandelier National Monument from significant flash flooding. All trails are closed except one within the park.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 40 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2024-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2024-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
1913 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

647 
WGUS55 KABQ 052120
FFWABQ
NMC028-052315-
/O.NEW.KABQ.FF.W.0252.240905T2120Z-240905T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
320 PM MDT Thu Sep 5 2024

The National Weather Service in Albuquerque has issued a

* Flash Flood Warning for...
  Central Los Alamos County in north central New Mexico...

* Until 515 PM MDT.

* At 320 PM MDT, Doppler radar indicated thunderstorms with very 
  heavy rain and hail moving slowly south across the warned area. Up 
  to 2 inches of rain have fallen along State Road 4 southwest of 
  Los Alamos. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Los Alamos and Bandelier National Monument.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Both localized and distant heavy rainfall will create sudden and 
dangerous flows in arroyos and over low water crossings.

&&

LAT...LON 3585 10627 3585 10626 3584 10625 3576 10625
      3579 10628 3581 10632 3581 10635 3582 10636
      3581 10636 3581 10640 3592 10640 3591 10629
      3588 10625 3586 10625 3586 10628

FLASH FLOOD...RADAR INDICATED

$$

Guyer
2 follow-up statements
435 
WGUS75 KABQ 052231
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
431 PM MDT Thu Sep 5 2024

NMC028-052315-
/O.CON.KABQ.FF.W.0252.000000T0000Z-240905T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Los Alamos NM-
431 PM MDT Thu Sep 5 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT THIS 
AFTERNOON FOR CENTRAL LOS ALAMOS COUNTY...

At 431 PM MDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 1 
and 2 inches of rain have fallen over parts of the area, especially 
along State Road 4 and State Road 501 south of Los Alamos, including 
Bandelier. Additional rainfall amounts up to 0.5 inches are possible 
in the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Los Alamos and Bandelier National Monument.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Both localized and distant heavy rainfall will create sudden and 
dangerous flows in arroyos and over low water crossings.

&&

LAT...LON 3585 10627 3585 10626 3584 10625 3576 10625
      3579 10628 3581 10632 3581 10635 3582 10636
      3581 10636 3581 10640 3592 10640 3591 10629
      3588 10625 3586 10625 3586 10628

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

Guyer
284 
WGUS75 KABQ 052315
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
515 PM MDT Thu Sep 5 2024

NMC028-052325-
/O.EXP.KABQ.FF.W.0252.000000T0000Z-240905T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Los Alamos NM-
515 PM MDT Thu Sep 5 2024

...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL LOS ALAMOS COUNTY...

The heavy rain has ended. Flash flooding is no longer expected to 
pose a threat. Please continue to heed any remaining road closures.

&&

LAT...LON 3585 10627 3585 10626 3584 10625 3576 10625
      3579 10628 3581 10632 3581 10635 3582 10636
      3581 10636 3581 10640 3592 10640 3591 10629
      3588 10625 3586 10625 3586 10628

$$

Guyer

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 2:44 PM MDT, 36 minutes earlier.

Area forecast discussion, Sep 5, 2:44 PM MDT, 36 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
244 PM MDT Thu Sep 5 2024

...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER...

.SYNOPSIS...
Issued at 213 PM MDT Thu Sep 5 2024

A backdoor cold front is progressing southwest across the area and
will result in a strong east canyon wind into the Rio Grande and
Upper Tularosa Valleys this evening. The front is also kicking off
storms this afternoon across north central NM, but coverage and
intensity are both forecast to trend up going into early evening as
storms move southeast across central and into south central NM.
Some storms may become strong to severe and flash flooding is
possible on area burn scars. A slow warming trend is forecast this
weekend through early next week, with daytime temperatures rising
above normal most area by Tuesday. Daily rounds of storms are
forecast from this weekend through early next week, but will be
limited in coverage and favor the mountains.

&&

.SHORT TERM...
(This evening through Friday night)
Issued at 213 PM MDT Thu Sep 5 2024

A sharp shortwave trough/weakly closed low over Colorado is shifting
southward this afternoon. An attendant cold front push into
northeast NM and spilled through the gaps of the Central Mt Chain
this morning. Moist low level upslope combined with lift from the
upper trough has allowed showers and thunderstorms to develop over
the northern mountains. These storms will continue to increase in
coverage through the afternoon and evening as they shift southward.
Heavy rainfall will be a concern, as flash flood warnings have
already been issued for Hermits Peak/Calf Canyon and elsewhere.
Enough instability is also in place for a few storms to become
strong or severe through the evening, including within the ABQ Metro
area. Strong wind gusts seem to be the primary threat though some
hail is also possible.

As storms east of the Central Mt Chain slide southward, surface high
pressure will build in behind them which will effectively reinforce
the cold front from this morning and push it farther westward.
Though a strong or severe storm may bring strong winds to ABQ, an
east canyon wind is also expected through the evening due to the
increasing pressure gradient. Gusts up to 50 mph will be likely, and
a Wind Advisory has been issued to account for this. State Fair
attendees will need to be prepared for adverse weather this evening.

Another concern this evening is the burn scars around Ruidoso. CAMs
have been hinting at thunderstorms developing mid to late afternoon
over or near Sierra Blanca peak, potentially impacting the South
Fork burn scar, but the bigger complex of storms will impact the
area between 7pm and midnight. It's possible more than one round of
storms will impact these burn scars.

Storm coverage will decrease after midnight, though isolated showers
will remain possible across eastern NM. Low clouds will again be
possible, but the strong winds should limit the fog potential.

On Friday, the upper level high will shift eastward a bit more over
NM as a upper level trough moves over the PacNW. Conditions will be
fairly stable under the high. Thus only isolated thunderstorm
activity is expected mainly over the southern reaches of the CWA, to
include near Ruidoso.  Near to below normal temperatures are
expected. Quiet conditions are expected Friday night.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 213 PM MDT Thu Sep 5 2024

The upper high is forecast to weaken from 592dam to 590dam at 500mb
over the weekend and hold over the Four Corners bringing a slow
warming trend, mainly due to recovery from the current backdoor
cold front, with rounds of daytime heating triggered convection.
Coverage will trend up slightly Sunday compared to Saturday,
mainly due to improved instability from warmer temperatures. The
upper high is forecast to weaken further Monday through Wednesday
as an upper level trough/low along the west coast moves inland
toward the Great Basin. Lower pressure heights associated with the
upper level trough/low will spread over western NM by Thursday as
the trough moves slowly east into the Intermountain West,
bringing stronger winds in the lower boundary layer. Plenty of
forecast uncertainty beyond Thursday of next week given
differences among the 12Z medium range model solutions with the
handling of the upper level trough/low moving east across the
Intermountain West and potential to pick up tropical moisture from
near the Baja Peninsula.

&&

.AVIATION...
(18Z TAFS)
Issued at 1133 AM MDT Thu Sep 5 2024

Showers and thunderstorms are already beginning to develop across
north central and northeast NM late this morning. These storms
will increase in coverage and intensity through mid afternoon
across northern NM. Storms will generally shift south-
southeastward and track across much of central and eastern NM
through the evening hours. MVFR cigs/vsby in heavy rain as well
as gusty winds in excess of 40kt and hail will be possible with
the stronger storms. Additionally, the backdoor cold front that
has weakly pushed through the gaps of the central mountain chain
will be reinforced by the convection today, and a stronger gap
wind will impact KABQ/KSAF this evening. Gusts up to 45kt will be
possible, though thunderstorms in the vicinity of ABQ may alter
the direction at times. East winds will taper off late tonight.
Much of the thunderstorm activity will taper off by midnight,
though some showers may persist across eastern NM overnight.

&&

.FIRE WEATHER...
Issued at 213 PM MDT Thu Sep 5 2024

Numerous showers and thunderstorms will continue to march south-
southeast through the evening, impacting much of central and eastern
NM. Some storms will have gusty winds, hail and heavy rainfall which
may lead to flooding. Much less activity is expected on Friday as
stable conditions will prevail across the area. Isolated to
scattered thunderstorm activity will return this weekend and into
early next week favoring the northern mountains as moisture is
recycled under the upper high. Temperatures will gradually warm as
well. By the middle of next week, daytime RH values may drop below
15 percent across portions of western NM.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  58  85  57  87 /   0   0   0   5
Dulce...........................  43  81  47  82 /  10   5   5  20
Cuba............................  48  78  50  80 /  10   5   0  10
Gallup..........................  49  84  50  84 /   0   5   0  10
El Morro........................  52  78  48  80 /  10   5   0  10
Grants..........................  52  81  47  83 /  10   5   0  10
Quemado.........................  52  79  50  81 /  10   5   5   5
Magdalena.......................  55  76  53  78 /  50   5   0   0
Datil...........................  51  75  48  78 /  30  10   0   0
Reserve.........................  50  84  49  85 /  20  20   5   0
Glenwood........................  57  86  57  87 /  20  30   5   0
Chama...........................  41  74  44  76 /  20   5   5  20
Los Alamos......................  52  74  54  78 /  50   5   0  10
Pecos...........................  48  74  49  77 /  70  10   0  10
Cerro/Questa....................  42  73  46  77 /  40   5   0  20
Red River.......................  37  64  39  66 /  50   5   0  30
Angel Fire......................  33  69  34  70 /  60  10   0  30
Taos............................  41  76  45  79 /  40   5   0  20
Mora............................  43  71  43  76 /  70  10   0  30
Espanola........................  52  82  53  86 /  50   5   0  10
Santa Fe........................  50  76  52  79 /  70   5   0  10
Santa Fe Airport................  51  80  51  82 /  60   5   0   5
Albuquerque Foothills...........  58  81  59  84 /  70   5   0   0
Albuquerque Heights.............  59  83  60  86 /  70   5   0   0
Albuquerque Valley..............  58  84  59  88 /  60   5   0   0
Albuquerque West Mesa...........  60  83  59  87 /  50   0   0   0
Belen...........................  58  84  56  86 /  70   5   0   0
Bernalillo......................  58  84  58  88 /  50   5   0   0
Bosque Farms....................  56  83  56  86 /  70   5   0   0
Corrales........................  58  85  58  88 /  50   5   0   0
Los Lunas.......................  57  83  56  86 /  70   5   0   0
Placitas........................  55  80  56  84 /  60   5   0   0
Rio Rancho......................  60  83  59  87 /  50   5   0   0
Socorro.........................  60  86  60  87 /  60   5   0   0
Sandia Park/Cedar Crest.........  50  74  51  78 /  70   5   0   5
Tijeras.........................  54  77  53  80 /  70   5   0   5
Edgewood........................  51  76  49  81 /  70   5   0   0
Moriarty/Estancia...............  49  78  46  82 /  70   5   0   0
Clines Corners..................  48  73  50  76 /  70   5   0   0
Mountainair.....................  51  75  49  79 /  80   5   0   0
Gran Quivira....................  51  75  49  79 /  80   5   0   0
Carrizozo.......................  58  79  55  81 /  70  10   5   0
Ruidoso.........................  51  69  50  72 /  70  30   5  10
Capulin.........................  46  76  49  77 /  30   5   0  30
Raton...........................  46  79  48  82 /  30   5   0  30
Springer........................  49  79  49  82 /  50   5   0  20
Las Vegas.......................  46  74  47  78 /  70   5   0  10
Clayton.........................  55  79  56  82 /  20   0   0  10
Roy.............................  52  77  52  79 /  50   5   0  10
Conchas.........................  60  83  58  86 /  50   0   0   0
Santa Rosa......................  58  79  56  81 /  60   5   0   0
Tucumcari.......................  58  82  56  84 /  30   5   0   5
Clovis..........................  59  83  59  84 /  30   5   0   5
Portales........................  59  83  59  85 /  30   5   0   5
Fort Sumner.....................  60  82  58  84 /  60   5   0   5
Roswell.........................  64  86  63  86 /  70  10   5  10
Picacho.........................  59  78  58  79 /  90  10   0  10
Elk.............................  54  75  54  79 /  80  20   5  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 PM MDT this evening for NMZ219.

Flood Watch until 9 PM MDT this evening for NMZ214-215-229.

Flood Watch through late tonight for NMZ226.

&&

SHORT TERM...34
LONG TERM....11
AVIATION...34

In the hours before

Special weather statement, Sep 5, 12:04 PM MDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
1204 PM MDT Thu Sep 5 2024

NMZ210-213-214-216-217-051830-
Upper Rio Grande Valley-Southern Sangre de Cristo Mountains-Espanola
Valley-Northern Sangre de Cristo Mountains-Tusas Mountains Including
Chama-
1204 PM MDT Thu Sep 5 2024

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL TAOS AND EAST CENTRAL RIO
ARRIBA COUNTIES THROUGH 1230 PM MDT...

At 1204 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Petaca to near Taos. Movement was southeast at
35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Taos, Petaca, Taos Pueblo, Ranchos De Taos, Arroyo Hondo, Talpa,
Arroyo Seco, Valdez, Los Cordovas, and El Prado.

This includes the following highways...
 Highway 285 between Mile Markers 357 and 378.
 Highway 64 between Mile Markers 235 and 260.
 State Road 518 between Mile Markers 70 and 72.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Motorists can expect brief but sudden changes in visibility and
ponding of water on highways as storms move through the area.

&&

LAT...LON 3632 10599 3633 10547 3657 10556 3657 10607
TIME...MOT...LOC 1804Z 302DEG 30KT 3654 10600 3642 10560

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Guyer
Special weather statement, Sep 5, 1:21 PM MDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
121 PM MDT Thu Sep 5 2024

NMZ211-051930-
Jemez Mountains-
121 PM MDT Thu Sep 5 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL RIO ARRIBA COUNTY
THROUGH 130 PM MDT...

At 121 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Youngsville, or 18 miles northwest of Los Alamos,
moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of south central Rio
Arriba County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3607 10665 3615 10655 3604 10639 3600 10644
      3600 10658
TIME...MOT...LOC 1921Z 310DEG 7KT 3607 10654

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Guyer
Special weather statement, Sep 5, 1:28 PM MDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
128 PM MDT Thu Sep 5 2024

NMZ229-051945-
Northeast Highlands-
128 PM MDT Thu Sep 5 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SAN MIGUEL COUNTY
THROUGH 145 PM MDT...

At 128 PM MDT, Doppler radar was tracking a strong thunderstorm near
Storrie Lake State Park, or 8 miles northeast of Las Vegas, moving
southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of north central San
Miguel County.

This includes the following highways...
 Interstate 25 between Mile Markers 349 and 361.
 State Road 104 between Mile Markers 3 and 7.
 State Road 518 between Mile Markers 4 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3567 10525 3578 10517 3572 10496 3556 10512
TIME...MOT...LOC 1928Z 310DEG 8KT 3569 10513

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Guyer
Special weather statement, Sep 5, 1:46 PM MDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
146 PM MDT Thu Sep 5 2024

NMZ229-052015-
Northeast Highlands-
146 PM MDT Thu Sep 5 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SAN MIGUEL COUNTY
THROUGH 215 PM MDT...

At 146 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Las Vegas, moving southeast at 15 mph.

HAZARD...Wind gusts of 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Las Vegas and Storrie Lake State Park.

This includes the following highways...
 Interstate 25 between Mile Markers 346 and 361.
 State Road 104 between Mile Markers 1 and 19.
 State Road 518 between Mile Markers 1 and 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3567 10526 3577 10507 3562 10483 3546 10513
TIME...MOT...LOC 1946Z 323DEG 14KT 3563 10507

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Guyer
Special weather statement, Sep 5, 2:41 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
241 PM MDT Thu Sep 5 2024

NMZ211-052100-
Jemez Mountains-
241 PM MDT Thu Sep 5 2024

...A STRONG THUNDERSTORM WILL IMPACT LOS ALAMOS AND EAST CENTRAL
SANDOVAL COUNTIES THROUGH 300 PM MDT...

At 240 PM MDT, Doppler radar was tracking a strong thunderstorm near
Los Alamos, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Los Alamos, Bandelier National Monument, and Frijoles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3597 10624 3597 10625 3596 10624 3576 10625
      3575 10626 3581 10645 3600 10645 3600 10624
TIME...MOT...LOC 2040Z 305DEG 8KT 3591 10636

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Guyer
Special weather statement, Sep 5, 3:04 PM MDT, 16 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
304 PM MDT Thu Sep 5 2024

NMZ231-232-052130-
Eastern San Miguel County-Harding County-
304 PM MDT Thu Sep 5 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SAN MIGUEL AND WEST
CENTRAL HARDING COUNTIES THROUGH 330 PM MDT...

At 304 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Solano, or 14 miles southwest of Mosquero, moving
southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern San
Miguel and west central Harding Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3564 10396 3551 10429 3577 10439 3578 10438
      3578 10437 3579 10436 3587 10420
TIME...MOT...LOC 2104Z 327DEG 16KT 3567 10418

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Guyer

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 11:38 AM MDTSpecial Weather StatementABQTaos22 min
Sep 5, 12:04 PM MDTSpecial Weather StatementABQTaos26 min
Sep 5, 12:19 PM MDTFlash Flood Warning Considerable damage threatABQMora, San Miguel3 hr
Sep 5, 1:21 PM MDTSpecial Weather StatementABQLos Alamos9 min
Sep 5, 1:28 PM MDTSpecial Weather StatementABQSan Miguel17 min
Sep 5, 1:46 PM MDTSpecial Weather StatementABQSan Miguel29 min
Sep 5, 1:55 PM MDTFlash Flood Warning Considerable damage threatABQSan Miguel3 hr
Sep 5, 2:11 PM MDTWind AdvisoryABQBernalillo, Cibola, Sandoval, Torrance, Valencia8 hr
Sep 5, 2:19 PM MDTFlash Flood Warning Considerable damage threatABQRio Arriba3 hr
Sep 5, 2:22 PM MDTSevere Thunderstorm WarningABQSan Miguel31 min
Sep 5, 2:41 PM MDTSpecial Weather StatementABQLos Alamos19 min
Sep 5, 3:01 PM MDTSevere Thunderstorm WarningABQLos Alamos, Sandoval29 min
Sep 5, 3:04 PM MDTSpecial Weather StatementABQHarding26 min
Sep 5, 3:30 PM MDTSpecial Weather StatementABQLos Alamos30 min
Sep 5, 3:40 PM MDTSevere Thunderstorm WarningABQLos Alamos, Sandoval, Santa Fe50 min
Sep 5, 3:42 PM MDTSpecial Weather StatementABQSanta Fe33 min
Sep 5, 4:09 PM MDTSevere Thunderstorm WarningABQSandoval, Santa Fe30 min
Sep 5, 4:11 PM MDTSpecial Weather StatementABQBernalillo19 min
Sep 5, 4:38 PM MDTFlash Flood WarningABQSandoval, Santa Fe3 hr
Sep 5, 4:49 PM MDTSpecial Weather StatementABQBernalillo26 min
Sep 5, 5:04 PM MDTSevere Thunderstorm WarningABQTorrance56 min
Sep 5, 5:09 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval30 min
Sep 5, 5:20 PM MDTSpecial Weather StatementABQTorrance25 min
Sep 5, 5:40 PM MDTSevere Thunderstorm WarningABQTorrance28 min
Sep 5, 5:43 PM MDTSevere Thunderstorm WarningABQLincoln, Torrance47 min

Nearby

Flash Flood Warnings in New Mexico, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.